Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Atrial fibrillation, electrocardioversion, on Multaq, longevity effected ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Hello. My dad suffers from afib. He has had electrocardioversion and is
on Multaq. Will afib affect his longevity?
Posted Fri, 20 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Robert Galamaga 4 hours later

Thanks for your query,

Atrial fibrillation is a relatively common phenomenon treated by cardiologists quite successfully. The cardioversion was done in order to try and restore the normal rhythm of the heart and is successful in some patients. Modern medicine now affords patients with atrial fibrillation to live long and healthy lives. The afib will not affect his longevity as long as he maintains the Multaq taken on a daily basis and follows with his primary physician and cardiologist on a routine basis.

Sometimes, patients with afib are at some degree of higher risk of developing blood clots and your dad's physicians may recommend he be placed on blood thinners to minimize this risk.

Honestly, as long as he continues a healthy diet with regular exercise, good blood pressure and blood sugar control, there is no obstacle to him living a very long and enjoyable life.

I hope I have provided an adequate answer to your question today. I am available for your followups.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor